Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at May 25, 2019, 3:05 PM CDT for Stafford County, Kansas. It took effect at May 26, 2019, 1:00 PM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2019, 3:05 PM CDT (20:05 UTC)
- In effect from
- May 26, 2019, 1:00 PM CDT
- Expired
- May 28, 2019, 7:00 AM CDT
- In force
- 42 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 114 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rattlesnake Creek (KS) near Zenith (ZENK1). The gauge peaked at 17.21 ft at May 29, 2019, 6:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07142575, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 1:43 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 25, 1:43 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 143 PM CDT Sat May 25 2019 ...Updated Long Term Discussion... .SHORT TERM...(This afternoon through Sunday) Issued at 1153 AM CDT Sat May 25 2019 Severe storms are expected this afternoon and evening pushing across from the Texas and Oklahoma panhandles by 4PM and pushing east and northeastward throughout the evening reaching the Dodge City area by 6-7PM and Hays by 8PM. All storms are expected to push out of the area into central Kansas after 10PM. A subtle shortwave is visible on satellite across the deep reaches of south Texas near the Big Bend area pushing quickly to the north along the longwave pattern up the ridge enhancing storm development with ample upper level divergence and deepening low pressure. Dewpoints are very moist in the 60s across much of the CWA ahead of a dryline across the Texas and New Mexico state line of the panhandle and pushing into southwest Kansas later in the afternoon. Supercells are likely with these storms with large hail up to tennis balls and damaging winds over 60mph expected with a few tornadoes possible as far north as HWY 50/400, especially later towards evening as the low level jet increases to enhance the low level shear along the surface boundary jetting up across the southern counties along the Oklahoma state line. Ongoing flooding risks are possible as well with an additional 1-2 inches expected for eastern counties into south central Kansas east of HWY 283. A humid afternoon is expected with ample low level moisture present with the upslope southeast flow giving way to cloudy skies and breezy south to south east winds. These winds will turn more out of the southwest with the developing storms associated with the aforementioned low level jet. Afternoon high temperatures will push into the low 80s with overnight lows down into the upper 50s to low 60s. Sunday afternoon will see high temperatures push again into the 80s for much of the CWA with a return threat for more severe weather with another shortwave pushing across the four corner region and into the high plains during the afternoon and evening time frames. Ample low level moisture with south to southeast upslope flow pumping in the gulf moisture will lead to high dewpoints once again into the 60s for much of the region with the low level bounary pushing further to the north as Saturday with the associated dryline extending into southwest Kansas. Uncertainty Sunday will be great with the capping to deal with more so as on Saturday as to how far north and east the storms reach pushing out of eastern Colorado along the surface cyclogenesis of a weaker low pushing into western counties. With the strong lapse rates and mid level mixing, strong instability is present with the capping to be broke through later in the afternoon and better chances into the evening due to more of a backing flow in the low levels. This stronger mixing will lead to stronger shear and breaking of the cap but weakening into the eastern counties and into central and south central Kansas after sunset, when the severe weather threat should quickly diminish into the nighttime hours. Large hail and damaging winds are the main threat but again with the potential for a few tornadoes as well but quickly diminishing as the atmosphere cools into the evening through sunset. Ongoing flooding will still persist with the recent rainfall, but amounts for Sunday look to be more minimal less than half an inch expected for much of the CWA. Expect a quieter start to the week and Memorial Day with severe threats pushing off the north and northeast will not much moisture to look forward to into the long term forecast. .LONG TERM...(Sunday night through Saturday) Issued at 132 PM CDT Sat May 25 2019 A much quieter long term forecast is in store to start the new week on Memorial Day as upper level ridging sets in place across the Rockies extending over the high plains giving way to northwest flow aloft and surface high pressure. Dry and warm weather expected throughout the week with Monday morning lows starting off in the mid 50s to mid 60s warming up to low to mid 80s. Another subtle shortwave pushes across western Kansas Monday evening, but will remain dry under the dry northwest flow pattern with any storms and moisture staying well north into Nebraska and across eastern Kansas where there will be ample low level moisture to work with. This will allow a dry frontal boundary to push quickly across the area into Tuesday morning giving way to a little cooler morning temperatures in the upper 40s to mid 50s and afternoon highs into the 70s and pushing 80 by Thursday. Each afternoon will see breezy south to southwest downsloping winds that will help aid in warming up through the end of the week and keeping dry conditions with leeside troughing across eastern Colorado. Expect subtle chances for storms Friday into Saturday with the next shortwave that looks to push through out of the desert southwest bringing ample low level moisture out of the southeast ahead of this system. It is too far out to tell the severity of this disturbance, but being that time of year and the record going so far for the month, chances are, severe weather can be highly probable heading into the weekend and first days of June. These storms look to be pushed through by early Saturday morning giving way to a pleasant weekend with morning lows in the 50s and afternoon highs pushing 80degrees, which can take what we can for now as 90s and pushing 100 degrees may not be too far out into the distant future. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1141 AM CDT Sat May 25 2019 MVFR ceilings at all TAF sites currently under increasing south winds with upslope flow turning more out of the south to southwest by 21Z. Storms will start to push out of Oklahoma affecting LBL by 21Z, DDC and GCK by 23Z, and HYS by 00Z as they push north and northeastward. Low level ceilings still present but VFR through 10Z before dropping below to MVFR due to return upslope flow out of the southeast bringing in low level stratus. These conditions will improve after 14Z with daytime heating and mixing to the surface. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 61 81 61 / 60 60 50 50 GCK 80 59 81 57 / 50 50 60 40 EHA 80 56 78 55 / 60 30 60 40 LBL 80 58 79 57 / 60 60 70 40 HYS 81 60 79 62 / 30 70 40 50 P28 80 64 81 65 / 60 70 30 50 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for KSZ031-046-064>066- 078>081-087>090. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, May 25, 2:00 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 200 PM CDT Sat May 25 2019 KSZ030-031-043>046-061>066-074>081-084>090-261900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 PM CDT Sat May 25 2019 /100 PM MDT Sat May 25 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. Day 1 Discussion ---------------- Severe weather is imminent and expected this afternoon and evening pushing across the Oklahoma border by 4PM near Liberal and spreading north and northeast through the evening hours making it to the HWY 50/400 corridor by 6-7PM and I-70 corridor by 8-9PM. Expect any storms to have the potential to produce large hail up to tennis ball size and damaging winds over 60mph with a small threat of a few tornadoes south of HWY 50 through the panhandles of Texas and Oklahoma. These storms will push out of the CWA after 10PM pushing into central and north central Kansas. Flooding is also a risk as another 1-2 inches of rainfall is expected to exacerbate the ongoing flood issues, especially for areas east of HWY 283 where concerns are already occurring. Day 1 Hazards ------------- * Flooding: Elevated risk * Lightning: Elevated risk * Severe thunderstorm: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Another round of severe weather expected for Sunday afternoon and evening with all hazards expected but with the tornado threat further north extending across much of the CWA due to the lifting warm frontal boundary and associated dryline further east and north into southwest Kansas. Flooding risks should be diminishing throughout the day with rainfall amounts look to be minimal and hit or miss with these storms not seeing anything above half an inch through the evening time frame. Quiet weather expected through much of the next week with elevated fire weather for Monday and next round of storms for Friday afternoon and evening. Days 2-7 Hazards ---------------- * Sunday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday No hazards. * Wednesday No hazards. * Thursday No hazards. * Friday - Lightning: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 4PM south of HWY 54 near Liberal and extending through mush of the area throughout the evening crossing the HWY 50/400 corridor around 6-7PM and I-70 corridor around 8-9PM. && For more details visit our webpage http://weather.gov/ddc/ehwo LOWE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:27 AM CDT | Areal Flood Warning | DDC | Pawnee, Rush | 24 hr |
| May 25, 3:05 PM CDT | River Flood Warning | DDC | Barber | 68 hr |
| May 25, 3:55 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 22 min |
| May 25, 4:06 PM CDT | Special Weather Statement | DDC | Meade | 24 min |
| May 25, 4:33 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 42 min |
| May 25, 4:50 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 40 min |
| May 25, 4:53 PM CDT | Special Weather Statement | DDC | Meade | 37 min |
| May 25, 4:59 PM CDT | Special Weather Statement | DDC | Grant | 31 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 39 min |
| May 25, 5:21 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 26 min |
| May 25, 5:32 PM CDT | Special Weather Statement | DDC | Grant, Haskell | 43 min |
| May 25, 5:35 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 22 min |
| May 25, 5:40 PM CDT | Special Weather Statement | DDC | Haskell | 35 min |
| May 25, 5:55 PM CDT | Special Weather Statement | DDC | Finney, Kearny | 35 min |
| May 25, 6:05 PM CDT | Flash Flood Warning | DDC | Grant | 102 min |
| May 25, 6:26 PM CDT | Flash Flood Warning | DDC | Barber, Clark, Comanche | 3 hr |
| May 25, 6:33 PM CDT | Special Weather Statement | DDC | Edwards, Pawnee | 57 min |
| May 25, 6:55 PM CDT | Special Weather Statement | DDC | Trego | 35 min |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.